Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: diphenhydramine and menstruation


 hmag_82 - Mon May 21, 2007 5:28 am

I have been taking diphenhydramine (over the counter sleep aid tablets) everynight for about six weeks straight, sometimes having to double the dosage. I did not get my period this month, it is about three weeks late and I am not pregnant. Can overuse of this drug be the cause?
 Dr. Chan Lowe - Mon May 21, 2007 5:55 pm

User avatar Diphenhydramine can have effects on the menstrual cycle. Absense of menses is not typically reported to happen with this drug. However, many things can affect the menstrual cycle, including poor sleep.

If you do not have a period next month you should see your gynecologist for an evaluation. Missing one period every now and then is relatively common.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us